Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 175, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2016, 6:30 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 6:30 PM CDT (23:30 UTC)
- Expired
- Jun 30, 2016, 7:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 112 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497
WUUS54 KTSA 302330
SVRTSA
OKC113-117-010000-
/O.NEW.KTSA.SV.W.0175.160630T2330Z-160701T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHWESTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 700 PM CDT
* AT 630 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF RALSTON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE... FAIRFAX...
RALSTON... SKEDEE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3653 9698 3653 9696 3655 9692 3655 9690
3657 9689 3658 9689 3660 9692 3659 9698
3660 9697 3668 9688 3660 9653 3630 9676
3652 9701
TIME...MOT...LOC 2330Z 310DEG 17KT 3657 9689
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
873
WWUS54 KTSA 302351
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
651 PM CDT THU JUN 30 2016
OKC113-117-010001-
/O.EXP.KTSA.SV.W.0175.000000T0000Z-160701T0000Z/
OSAGE OK-PAWNEE OK-
651 PM CDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3653 9698 3653 9696 3655 9692 3655 9690
3657 9689 3658 9689 3660 9692 3659 9698
3660 9697 3668 9688 3660 9653 3630 9676
3652 9701
TIME...MOT...LOC 2349Z 310DEG 17KT 3657 9689
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:11 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 30, 6:11 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 611 PM CDT THU JUN 30 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered TSRA to impacts mainly KBVO this evening...with less coverage across NW AR that warrants a VCTS for a few hours early in the TAF period for those sites. MVFR vsbys will prevail where thunder occurs...with VFR cigs. Periodic chances for storms during the remainder of the TAF period will be handled with prob groups across the NE OK and NW AR sites as development will be focused in the vicinity of a cold front that will linger across the area through tomorrow. && .PREV DISCUSSION... /Issued 257 PM CDT THU JUN 30 2016/ DISCUSSION... A cold front currently across central Kansas will try to move into northeast Oklahoma Tonight into Friday increasing the chances of showers and thunderstorms across areas north of Interstate 40 into Friday. Subtle shortwaves embedded in the decaying northwesterly flow aloft will also aid in the development of these scattered showers and thunderstorms. The chances of showers and thunderstorms will continue on Saturday as the frontal boundary lifts back north to near the Kansas/Oklahoma border. These chances will mainly be north of highway 412. Better chances of showers and thunderstorms arrive Saturday night and continue into Independence Day as a more significant mid-level shortwave moves out of the southwest United States and across the plains. Showers and thunderstorms will linger into Tuesday as an associated frontal boundary lingers in the vicinity. Dry weather is expected Wednesday into Thursday as high pressure aloft builds in the area. Temperatures will warm as well with high temperatures around 100 degrees possible Wednesday and especially on Thursday. && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...23
Hazardous weather outlook, Jun 30, 4:46 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT THU JUN 30 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
446 PM CDT THU JUN 30 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON AND CONTINUING THROUGH THIS EVENING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING...BUT DIMINISHING THIS EVENING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP LATE
THIS AFTERNOON ACROSS THE HIGHER TERRAIN LOCATIONS OF NORTHWEST
ARKANSAS...AND ACROSS SOUTHERN KANSAS AHEAD OF A WEAK FRONTAL
BOUNDARY. A LIMITED THREAT OF SEVERE WEATHER WILL EXIST IN AREAS
OF NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER...AND ACROSS
NORTHWEST ARKANSAS IN THE FORM OF DAMAGING DOWNBURST WINDS.
HEAT INDEX VALUES APPROACHING 100 DEGREES IN MANY AREAS THIS
AFTERNOON WILL LESSEN THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL
...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE INTO FRIDAY AS THE FRONTAL BOUNDARY
REMAINS NEAR THE AREA. ADDITIONAL THUNDERSTORM POTENTIAL WILL
EXIST OVER THE REGION AS THE BOUNDARY INTERACTS WITH AN UPPER DISTURBANCE
LATE SATURDAY AND SUNDAY. DANGEROUS HEAT POTENTIAL WILL EXIST
SOUTH OF THE BOUNDARY...AND AWAY FROM ANY STORMS OVER THE WEEKEND INTO
EARLY NEXT WEEK.
FOR THE MIDDLE TO LATTER PORTION OF NEXT WEEK...RISING MID LEVEL
HEIGHTS AND TEMPS WILL LIKELY BRING AN END TO THE DAILY THUNDERSTORM
CHANCES...WITH DANGEROUS HEAT BECOMING MORE WIDESPREAD.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jun 30, 4:48 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT THU JUN 30 2016
ARZ001-010-011-302215-
WASHINGTON AR-BENTON AR-MADISON AR-
448 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON...EAST CENTRAL
BENTON AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 515 PM CDT...
AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SPRINGDALE...
MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED OVER CLIFTY
IN NORTHERN MADISON COUNTY...AND WAS ALSO MOVING EAST AT 20 MPH.
PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE... SPRINGDALE...
ROGERS... HUNTSVILLE...
LOWELL... TONTITOWN...
BETHEL HEIGHTS... HINDSVILLE...
FORUM... HOBBS STATE PARK...
CLIFTY... WITHROW SPRINGS STATE PARK...
WAR EAGLE... MARBLE...
JOHNSON... GOSHEN...
OAK GROVE... SONORA...
HARMONY... ROCKHOUSE...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 66 AND 81.
LAT...LON 3599 9353 3611 9424 3630 9418 3630 9365
3628 9366 3628 9363 3627 9364 3626 9362
3620 9362 3619 9361 3619 9358 3616 9358
3615 9355 3613 9355 3612 9352
TIME...MOT...LOC 2147Z 276DEG 17KT 3620 9414Special weather statement, Jun 30, 5:08 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT THU JUN 30 2016
ARZ002-011-302245-
MADISON AR-CARROLL AR-
508 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 545 PM CDT...
AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
MARBLE...MOVING EAST AT 30 MPH.
PEA TO DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
RUDD... RULE...
MARBLE... CARROLLTON...
OSAGE... DELMAR...
DRYFORK... CONNOR...
CABANAL... METALTON...
ALABAM...
LAT...LON 3612 9348 3608 9348 3608 9345 3604 9345
3614 9372 3631 9366 3629 9330 3612 9330
TIME...MOT...LOC 2207Z 286DEG 25KT 3621 9361Special weather statement, Jun 30, 5:26 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT THU JUN 30 2016
OKZ054-055-302315-
WASHINGTON OK-OSAGE OK-
526 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHERN
WASHINGTON COUNTIES UNTIL 615 PM CDT...
AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHAUTAUQUA...
MOVING SOUTHEAST AT 10 MPH.
PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
COPAN... ELGIN...
HULAH... BIGHEART...
WAH SHA SHE STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3700 9588 3694 9581 3692 9581 3678 9630
3700 9630
TIME...MOT...LOC 2225Z 334DEG 8KT 3706 9616Special weather statement, Jun 30, 5:45 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CDT THU JUN 30 2016
OKZ055-302315-
WASHINGTON OK-
545 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON COUNTY UNTIL
615 PM CDT...
AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COPAN...MOVING
EAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... DEWEY...
COPAN...
LAT...LON 3694 9579 3694 9581 3677 9581 3676 9595
3691 9600 3693 9600 3700 9583 3700 9579
TIME...MOT...LOC 2245Z 254DEG 7KT 3687 9589Special weather statement, Jun 30, 6:16 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 616 PM CDT THU JUN 30 2016 OKZ054-055-010000- WASHINGTON OK-OSAGE OK- 616 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND CENTRAL WASHINGTON COUNTIES UNTIL 700 PM CDT... AT 615 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BARTLESVILLE... MOVING SLOWLY SOUTH AT 5 MPH. OTHER STRONG STORMS WERE DEVELOPING ON THE OUTFLOW NEAR BARTLESVILLE FROM THE SEVERE STORM OVER NORTHEAST OSAGE COUNTY. THE ACTIVITY WILL CONTINUE TO REDEVELOP TOWARD THE SOUTH ALONG WITH THE OUTFLOW. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... BARTLESVILLE... DEWEY... BARNSDALL... OCHELATA... LAT...LON 3688 9605 3689 9581 3656 9581 3656 9617 TIME...MOT...LOC 2315Z 339DEG 6KT 3675 9593
Special weather statement, Jun 30, 6:20 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU JUN 30 2016
OKZ054-059-302345-
PAWNEE OK-OSAGE OK-
620 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND NORTH
CENTRAL PAWNEE COUNTIES UNTIL 645 PM CDT...
AT 620 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
KAW CITY...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX... SHIDLER...
RALSTON... BURBANK...
SOUTHERN KAW LAKE... APPERSON...
LAT...LON 3669 9700 3668 9694 3673 9691 3675 9686
3674 9683 3676 9682 3680 9665 3646 9666
3653 9700 3653 9696 3655 9692 3655 9690
3657 9689 3660 9692 3658 9698 3659 9701
TIME...MOT...LOC 2320Z 275DEG 15KT 3662 9692The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:26 PM CDT | Special Weather Statement | TSA | Washington | 49 min |
| Jun 30, 5:43 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 47 min |
| Jun 30, 5:45 PM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Jun 30, 5:50 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 14 min |
| Jun 30, 6:16 PM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Jun 30, 6:20 PM CDT | Special Weather Statement | TSA | Kay | 25 min |
| Jun 30, 6:40 PM CDT | Special Weather Statement | TSA | Rogers | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.